Alert archive / South Carolina / Wind Chill Advisories in 2014

Wind Chill Advisory 1, NWS Columbia, SC

January 6, 20145 counties in Georgia; 16 counties in South Carolina

NWS Columbia, SC issued this wind chill advisory at Jan 6, 2014, 3:08 AM EST for 5 counties in Georgia; 16 counties in South Carolina. It took effect at Jan 7, 2014, 1:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Jan 6, 2014, 3:08 AM EST (08:08 UTC)
In effect from
Jan 7, 2014, 1:00 AM EST
Expired
Jan 7, 2014, 10:00 AM EST
In force
9 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 8.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2014-01-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2014-01-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WWUS42 KCAE 060808
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
308 AM EST MON JAN 6 2014

...WIND CHILL ADVISORY...

.A COLD FRONT WILL PUSH THROUGH THE AREA THIS MORNING WILL USHER
IN A COLD MASS OF ARCTIC AIR. IT IS EXPECTED TO BE WINDY TODAY
BEHIND THE FRONT AND BREEZY CONDITIONS ARE EXPECTED TO CONTINUE
TONIGHT. TEMPERATURES LATE TONIGHT AND EARLY TUESDAY MORNING ARE
EXPECTED TO FALL INTO THE TEENS. THE COMBINATION OF THE COLD
TEMPERATURES AND WIND WILL PROVIDE WIND CHILL VALUES AROUND ZERO
DEGREES OR LESS. WINDS ARE EXPECTED TO DIMINISH TUESDAY MORNING
AND TEMPERATURES WILL BEGIN TO WARM UP ABOVE WIND CHILL ADVISORY
CRITERIA BY LATE TUESDAY MORNING. 

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
062000-
/O.NEW.KCAE.WC.Y.0001.140107T0600Z-140107T1500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
308 AM EST MON JAN 6 2014

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST TUESDAY.

* LOCATIONS...MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH
  RIVER AREA OF GEORGIA.

* HAZARD TYPES...WIND CHILL.

* WIND CHILL...AS LOW AS 4 BELOW DUE TO TEMPERATURES 11 TO 22... 
  AND WINDS WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* WIND CHILL READINGS...AS LOW AS 4 BELOW.

* TIMING...1 AM TO 10 AM TUESDAY MORNING. 

* IMPACTS...FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT
  TAKEN. 

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...11 TO 22.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
4 follow-up statements
987 
WWUS42 KCAE 061804
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
104 PM EST MON JAN 6 2014

...WIND CHILL ADVISORY...

.AN ARCTIC AIRMASS IS SETTLING OVER THE REGION. IT IS EXPECTED TO
BE WINDY BEHIND THE FRONT...AND THESE CONDITIONS ARE EXPECTED TO
CONTINUE TONIGHT. TEMPERATURES LATE TONIGHT AND EARLY TUESDAY
MORNING ARE EXPECTED TO FALL TO BETWEEN 10 AND 15 DEGREES. THE
COMBINATION OF THE COLD TEMPERATURES AND WIND WILL PROVIDE WIND
CHILL VALUES AROUND OR BELOW ZERO DEGREES BY TUESDAY MORNING. WINDS
ARE EXPECTED TO DIMINISH TUESDAY MORNING AND TEMPERATURES WILL
BEGIN TO WARM UP ABOVE WIND CHILL ADVISORY CRITERIA BY LATE
TUESDAY MORNING.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
070500-
/O.CON.KCAE.WC.Y.0001.140107T0600Z-140107T1500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
104 PM EST MON JAN 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
TUESDAY...

* LOCATIONS...MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL 
  SAVANNAH RIVER AREA OF GEORGIA.

* HAZARD TYPES...WIND CHILL.

* WIND CHILL READINGS...AS LOW AS 4 BELOW.

* TIMING...1 AM TO 10 AM TUESDAY MORNING.

* IMPACTS...FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT 
  TAKEN.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...10 TO 15 DEGREES TOWARDS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
867 
WWUS42 KCAE 070304
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
1004 PM EST MON JAN 6 2014

...WIND CHILL ADVISORY...

.AN ARCTIC AIRMASS IS SETTLING OVER THE REGION. WINDY CONDITIONS
ARE EXPECTED THROUGH THE NIGHT. TEMPERATURES LATE TONIGHT AND
EARLY TUESDAY MORNING ARE EXPECTED TO FALL TO BETWEEN 8 AND 15
DEGREES. THE COMBINATION OF THE COLD TEMPERATURES AND WIND WILL
PROVIDE WIND CHILL VALUES AROUND OR BELOW ZERO DEGREES TO AS COLD
AS 5 BELOW BY TUESDAY MORNING. WINDS ARE EXPECTED TO DIMINISH
TUESDAY MORNING AND TEMPERATURES WILL BEGIN TO WARM UP ABOVE WIND
CHILL ADVISORY CRITERIA BY LATE TUESDAY MORNING.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
071200-
/O.CON.KCAE.WC.Y.0001.140107T0600Z-140107T1500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
1004 PM EST MON JAN 6 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST
TUESDAY...

* LOCATIONS...MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL 
  SAVANNAH RIVER AREA OF GEORGIA.

* HAZARD TYPES...WIND CHILL.

* WIND CHILL READINGS...AS LOW AS 5 BELOW.

* TIMING...1 AM TO 10 AM TUESDAY MORNING.

* IMPACTS...FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT 
  TAKEN.

* WINDS...NORTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...8 TO 15 DEGREES TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
692 
WWUS42 KCAE 070846
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
346 AM EST TUE JAN 7 2014

...WIND CHILL ADVISORY...

.AN ARCTIC AIRMASS IS SETTLING OVER THE REGION. BREEZY CONDITIONS
ARE EXPECTED THROUGH THE EARLY MORNING. TEMPERATURES EARLY THIS 
MORNING ARE EXPECTED TO RANGE FROM THE SINGLE DIGITS OVER THE
NORTHERN AND WESTERN COUNTIES...TO THE MIDDLE TEENS OVER THE
SOUTHEASTERN COUNTIES. TRENDS AND LATEST GUIDANCE CONTINUE TO
SUPPORT WIND CHILL VALUES FALLING TO ZERO OR BELOW FOR MOST OF THE
FA TOWARDS DAYBREAK. WINDS ARE EXPECTED TO DIMINISH IN THE NEXT
FEW HOURS AND TEMPERATURES WILL BEGIN TO WARM UP ABOVE WIND CHILL
ADVISORY CRITERIA BY LATE MORNING.

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
071500-
/O.CON.KCAE.WC.Y.0001.000000T0000Z-140107T1500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
346 AM EST TUE JAN 7 2014

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* LOCATIONS...MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL 
  SAVANNAH RIVER AREA OF GEORGIA.

* HAZARD TYPES...WIND CHILL.

* WIND CHILL READINGS...AS LOW AS 3 BELOW.

* TIMING...UNTIL 10 AM THIS MORNING.

* IMPACTS...FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT 
  TAKEN.

* WINDS...WEST TO NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...9 TO 17 ABOVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
666 
WWUS42 KCAE 071447
WSWCAE

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
947 AM EST TUE JAN 7 2014


GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
071600-
/O.EXP.KCAE.WC.Y.0001.000000T0000Z-140107T1500Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...SAVANNAH RIVER SITE...AIKEN...NORTH AUGUSTA...
SUMTER...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...
ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK
947 AM EST TUE JAN 7 2014

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM EST THIS MORNING...

TEMPERATURES HAVE BEGUN TO SLOWLY RISE THIS MORNING...AND WINDS
HAVE DIMINISHED. WIND CHILLS ARE STILL IN THE SINGLE DIGITS IN
MANY AREAS...BUT WILL CONTINUE TO SLOWLY INCREASE THROUGH THE
REMAINDER OF THE MORNING.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this wind chill advisory went out at Jan 6, 1:13 AM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Jan 6, 1:13 AM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
113 AM EST MON JAN 6 2014

.SYNOPSIS...
DEEP LOW PRESSURE CONTINUES TRACKING THROUGH THE OHIO VALLEY WITH
THE COLDEST AIR OF THE SEASON ENVELOPING MUCH OF THE CENTRAL US.
THIS WILL PUSH A STRONG COLD FRONT THROUGH THE AREA LATE TONIGHT
INTO EARLY MONDAY. BEHIND THE FRONT TEMPERATURES WILL QUICKLY DROP
BELOW FREEZING FROM MONDAY EVENING INTO MIDDAY WEDNESDAY AS DRY
ARCTIC HIGH PRESSURE BUILDS IN.

&&

.NEAR TERM /THROUGH TODAY/...
AT 06Z...COLD FRONT WAS TO OUR NW...STRETCHED FROM NEAR THE
TENN/NC BORDER...SW ACROSS NW AND W CENT GA. AHEAD OF THE
FRONT...A BATCH OF SHOWERS CURRENTLY SHIFTING NE ACROSS THE
FA. MODELS BRING FRONT AND ASSOCIATED BAND OF SHOWERS TO THE NW
FA AROUND 09Z...AND MOVE IT OUT OF THE SE FA AROUND 13Z. EXPECT
DECREASING CLOUDINESS AND INCREASING WINDS BEHIND THE FRONT. WIND
GUSTS AROUND 30 KTS...OR AROUND 35 MPH...ARE EXPECTED TODAY INTO
EARLY THIS EVENING. IT APPEARS FRONTAL BOUNDARY AND ASSOCIATED
WIND GUSTS COULD REACH LAKE THURMOND BY 09Z TO 10Z...SO MOVED UP
START TIME FOR LAKE WIND ADVISORY SLIGHTLY TO 10Z. HIGH
TEMPERATURES FOR THE CALENDAR DAY TODAY WILL OCCUR VERY EARLY THIS
MORNING. FALLING TEMPS EXPECTED BEHIND THE FRONT THIS MORNING.
LATEST GUIDANCE SUGGESTS POSSIBILITY OF TEMPS LEVELING OFF OR
BUMPING UP SLIGHTLY THIS AFTERNOON...BUT WILL REMAIN LOWER THAN
CURRENT TEMPS.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
MONDAY AND MONDAY NIGHT...COLD FRONT WILL MOVE OFFSHORE DURING THE
MORNING WITH TEMPERATURES FALLING FROM THE LATE MORNING THROUGH
THE AFTERNOON HOURS AS COLD AND DRY ARCTIC HIGH PRESSURE BUILDS
IN. SEVERAL CONCERNS FOR MONDAY AND MONDAY NIGHT WITH THE FIRST
BEING ROAD CONDITIONS. THIS WILL BE SHORT LIVED CONCERN AS PRECIP
EARLY MONDAY WILL BE LIQUID...AND WITH ROAD TEMPERATURES WELL
ABOVE FREEZING AND GUSTY WINDS ROADS WILL QUICKLY DRY BY THE LATE
MORNING HOURS RESULTING IN NO CHANCE FOR ICING OF THE ROADWAYS.
NEXT IS THE WINDS...WHICH WILL CONTINUE STRONG AND GUSTY THROUGH
THE DAY WITH SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH.
AS SUCH HAVE ISSUED A LAKE WIND ADVISORY BEGINNING AT 7 AM AND
RUNNING THROUGH TUESDAY MORNING AT 7 AM. FINAL CONCERN WILL BE LOW
TEMPERATURES MONDAY NIGHT AND WIND CHILL TEMPERATURES. EXPECT LOWS
MONDAY NIGHT IN THE LOWER TEENS AND ALTHOUGH WINDS WILL BE
SUBSIDING TOWARD DAYBREAK WIND CHILL READINGS WILL BE AROUND ZERO
FOR SEVERAL HOURS. THIS BRINGS ABOUT THE POTENTIAL FOR A WIND
CHILL ADVISORY...HOWEVER CONFIDENCE CURRENTLY NOT HIGH ENOUGH TO
ISSUE AND WILL CONTINUE TO MONITOR.

TUESDAY AND TUESDAY NIGHT...HIGH PRESSURE WILL BECOME CENTERED
OVER THE REGION FOR TUESDAY AFTERNOON AND NIGHT WITH TEMPERATURES
REMAINING THE FOCUS OF THE FORECAST. WITH THE ARCTIC HIGH
BLANKETING THE REGION WITH COLD AIR ADVECTION TEMPERATURES WILL
STRUGGLE TO REACH THE FREEZING MARK TUESDAY AFTERNOON...EVEN UNDER
FULL SUNSHINE. WITH THE PRESSURE GRADIENT RELAXING AS THE HIGH
CENTERS OVER THE REGION WINDS WILL SUBSIDE THROUGH THE DAY AND
BECOME LIGHT AND VARIABLE DURING THE EVENING. THIS WILL ALLOW FOR
A NIGHT OF EXCELLENT RADIATIONAL COOLING WITH TEMPERATURES AGAIN
PLUNGING INTO THE MID 30S FOR MOST LOCATIONS...AND SLIGHTLY COOLER
IN OUTLYING LOCATIONS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
MODELS ARE IN GOOD AGREEMENT THROUGH THE LONG TERM WITH THE
PATTERN REMAINING ACTIVE THROUGH SUNDAY. THIS WILL KEEP THE ARCTIC
HIGH PRESSURE OVER THE REGION THROUGH WEDNESDAY NIGHT WITH A
SERIES OF WEAK DISTURBANCES CROSSING THE REGION THURSDAY AFTERNOON
THROUGH THE WEEKEND. TEMPERATURES WILL BEGIN TO MODERATE DURING
THE LATTER HALF OF THE WEEK WHICH WILL ENSURE ALL PRECIPITATION
EXPECTED WILL FALL AS RAIN. TEMPERATURES WILL BE BELOW NORMAL TO
START THE LONG TERM THEN WARM TO ABOVE NORMAL FOR SATURDAY AND
SUNDAY.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
AT 06Z...COLD FRONT WAS TO OUR NW...STRETCHED FROM NEAR THE
TENN/NC BORDER...SW ACROSS NW AND W CENT GA. AHEAD OF THE
FRONT...A BATCH OF SHOWERS CURRENTLY SHIFTING NE ACROSS THE
FA...ALONG WITH WIDESPREAD RESTICTIONS TO CIGS/VSBYS...MAINLY IFR.
MODELS BRING FRONT AND ASSOCIATED BAND OF SHOWERS TO THE NW FA
AROUND 09Z...AND MOVE IT OUT OF THE SE FA AROUND 13Z. EXPECT
CONTINUED CIG/VSBY RESTRICTIONS AHEAD OF THE FRONT. WINDS ARE
EXPECTED TO INCREASE OUT OF THE SW AHEAD OF THE FRONT...THEN SHIFT
TO W AND WNW AND INCREASE BEHIND THE FRONT. MODEL DATA AND RADAR
VWP SUGGEST CONTINUED NEED TO MAINTAIN MENTION OF LOW LEVEL WIND
SHEAR AHEAD OF THE FRONT. BEHIND THE FRONT...EXPECT CLEARING SKIES
AND BREEZY TO WINDY CONDITIONS DEVELOPING. MODEL DATA SUGGEST WIND
GUSTS TO 30 KNOTS THROUGHOUT MUCH OF TODAY INTO EARLY THIS
EVENING...WITH SOME DECREASE IN WINDS EXPECTED LATE TONIGHT. COLD
AND VERY DRY AIR WILL ENTER THE REGION BEHIND THE FRONT.

EXTENDED AVIATION OUTLOOK...VFR THROUGH WEDNESDAY. MOISTURE RETURN
MAY PROVIDE CIG RESTRICTIONS LATE WED NT...WITH A CHANCE OF SHOWERS
AND ASSOCIATED RESTRICTIONS THURSDAY THRU SAT.

&&

.CLIMATE...
THE ARCTIC HIGH PRESSURE AIR MASS THAT WILL BUILD INTO OUR REGION
MONDAY THROUGH WEDNESDAY IS EXPECTED TO PROVIDE THE POTENTIAL FOR
DAILY RECORD LOW TEMPERATURES...AND PERHAPS THE LOWEST TEMPERATURES
SEEN IN QUITE A WHILE. THE LOWEST TEMPERATURES ARE EXPECTED TO OCCUR
TUESDAY AND WEDNESDAY...JANUARY 7TH AND 8TH.

DAILY RECORD LOW MIN TEMPS FOR TUE JAN 7...
COLUMBIA SC (CAE)...16 (1924)
AUGUSTA GA (AGS)...15 (1970)

DAILY RECORD LOW MAX TEMPS FOR TUE JAN 7...
CAE...31 (1988)
AGS...30 (1884)

DAILY RECORD LOW MIN TEMPS FOR WED JAN 8...
CAE...12 (1970)
AGS...9 (1970).

IF A LOW TEMPERATURE LOWER THAN 13 OCCURS AT CAE...IT WILL BE THE
LOWEST TEMPERATURE AT CAE SINCE JAN 28 1986...WHEN THE LOW WAS 9
DEGREES.

IF A LOW TEMPERATURE LOWER THAN 10 OCCURS AT AGS...IT WILL BE THE
LOWEST TEMP AT AGS SINCE JAN 20 1985...WHEN THE LOW WAS 8.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...LAKE WIND ADVISORY FROM 5 AM EARLY THIS MORNING TO 7 AM EST
     TUESDAY FOR SCZ015-016-018-020>022-025>031-035>038-041.
GA...LAKE WIND ADVISORY FROM 5 AM EARLY THIS MORNING TO 7 AM EST
     TUESDAY FOR GAZ040-063>065-077.
&&
Hazardous weather outlook, Jan 5, 4:40 PM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
440 PM EST SUN JAN 5 2014

GAZ040-063>065-077-SCZ016-018-022-025-027>031-035>038-041-062145-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-CHESTERFIELD-MCCORMICK-
KERSHAW-EDGEFIELD-LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-
ORANGEBURG-CALHOUN-CLARENDON-BAMBERG-
440 PM EST SUN JAN 5 2014

...LAKE WIND ADVISORY IN EFFECT FROM 7 AM MONDAY TO 7 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD.

   LAKE WIND ADVISORY.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA EARLY MONDAY
MORNING WITH COLD AND WINDY CONDITIONS MOVING IN BEHIND THE FRONT.
A WIND CHILL ADVISORY MAY BE NEEDED MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SCZ015-020-021-026-062145-
LANCASTER-NEWBERRY-FAIRFIELD-SALUDA-
440 PM EST SUN JAN 5 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...
...LAKE WIND ADVISORY IN EFFECT FROM 7 AM MONDAY TO 7 AM EST
TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD.

   DENSE FOG ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARD.

   LAKE WIND ADVISORY.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA EARLY MONDAY
MORNING WITH COLD AND WINDY CONDITIONS MOVING IN BEHIND THE FRONT.
A WIND CHILL ADVISORY MAY BE NEEDED MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Chill Advisories in South Carolina, 2014Wind Chill Advisories in Georgia, 2014Every wind chill advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.